Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2001, 1:36 PM EDT for Athens County, Ohio. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2001, 1:36 PM EDT (17:36 UTC)
- Expired
- Apr 9, 2001, 2:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Athens County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 2:00 PM EDT | Hail 0.88 | Albany, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
429
WUUS51 KRLX 091736
SVRCRW
OHC009-091815-
/NEW.KRLX.SV.W.0017.091736-091815/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
136 PM EDT MON APR 9 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATHENS COUNTY IN OHIO...
* UNTIL 215 PM EDT...
* AT 133 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 5 MILES WEST OF ALBANY...MOVING EAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...ATHENS.
<<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3931 8228 3920 8223 3919 8198 3923 8173
3926 8175 3926 8182 3930 8182 3932 8186
3938 8186 3944 8193 3940 8207 3935 8228What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 11:30 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 9, 11:30 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1030 AM EST MON APR 9 2001 FRONT STILL REMAINS TO OUR NORTH THIS MORNING...EXTENDING FROM CENTRAL ILLINOIS EASTWARD THROUGH WEST CENTRAL PENNSYLVANIA. ILN/RNK SOUNDINGS BOTH INDICATE A CAP AROUND 740 MB...BUT IF/WHEN THE CAP IS BROKEN MODIFIED SOUNDINGS INDICATE CAPE VALUES AROUND 3000 J/KG. MSAS INDICATES LOW LEVEL MOISTURE CONVERGENCE NEAR AND ALONG THE FRONT TO OUR NORTH. WITH SHORT WAVE EXPECTED TO MOVE THROUGH NORTHERN ZONES THIS AFTERNOON...MAY BE THE TRIGGER NEEDED...SO PLAN TO CONTINUE MENTION OF CHANCE POPS THERE. FOR NOW TO THE SOUTH WILL CONTINUE A SILENT 20 POP. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / NMB
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:39 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.